Probabilities of sentences about two linear orderings

  • John Foy
  • Alan R. Woods
Part of the Progress in Computer Science and Applied Logic book series (PCS, volume 9)


Consider the class of all finite structures 〈n, ≤, 〉 consisting of an n element set with two linear orderings ≤, . This paper is concerned with the asymptotic properties of the collection of such structures satisfying a first order sentence ϕ and the extent to which these properties can be determined effectively.




Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Bennett, J.H. On spectra. Ph. D. thesis, Princeton, 1962.Google Scholar
  2. [2]
    Compton, K.J.; Henson, C.W.; Slielah, S. Nonconvergence, undecid-ability, and intractability in asymptotic problems. Ann. Pure Appl. Logic, 36 (1987), 207–224.CrossRefGoogle Scholar
  3. [3]
    Kaufmann, M.; Shelaii, S. On random models of finite power and monadic logic. Discrete Math., 54 (1985) 285–293.CrossRefGoogle Scholar
  4. [4]
    Lynch, J.F. Almost sure theories. Ann. Math. Logic, 18 (1980) 91–135.CrossRefGoogle Scholar
  5. [5]
    Lynch, J.F. Probabilities of first order sentences about unary functions. Trans. Amer. Math. Soc., 287 (1985) 543–568.CrossRefGoogle Scholar
  6. [6]
    Spencer, J. Nonconvergence in the theory of orders. To appear.Google Scholar
  7. [7]
    Woods,A.R. Some problems in logic and number theory, and their connections. Ph.D. thesis, University of Manchester, 1981.Google Scholar

Copyright information

© Birkhäuser Boston 1990

Authors and Affiliations

  • John Foy
    • 1
  • Alan R. Woods
    • 2
  1. 1.Department of MathematicsYale UniversityNew HavenUSA
  2. 2.Department of MathematicsUniversity of Western AustraliaNedlandsAustralia

Personalised recommendations